Alert archive / Montana / High Wind Watches in 2015
High Wind Watch 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Feb 3, 2015, 2:32 PM MST. It took effect at Feb 5, 2015, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 3, 2015, 2:32 PM MST (21:32 UTC)
- In effect from
- Feb 5, 2015, 12:00 PM MST
- Expired
- Feb 4, 2015, 1:55 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
733 WWUS75 KTFX 032132 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 232 PM MST TUE FEB 3 2015 MTZ009-048-041200- /O.NEW.KTFX.HW.A.0004.150205T1900Z-150207T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 232 PM MST TUE FEB 3 2015 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THURSDAY BECOMING STRONG AND GUSTY BY THE AFTERNOON. STRONG WINDS COULD DIMINISH LATE THURSDAY NIGHT AND EARLY FRIDAY BUT SHOULD BECOME STRONG FRIDAY AFTERNOON. STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY. GUSTS AS HIGH AS 75 MPH ARE EXPECTED IN FAVORED CANYONS AND PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
959 WWUS75 KTFX 041022 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 322 AM MST WED FEB 4 2015 MTZ009-048-042200- /O.CON.KTFX.HW.A.0004.150205T1900Z-150207T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 322 AM MST WED FEB 4 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THURSDAY BECOMING STRONG AND GUSTY BY THE AFTERNOON. STRONG WINDS COULD DIMINISH LATE THURSDAY NIGHT AND EARLY FRIDAY BUT SHOULD BECOME STRONG FRIDAY AFTERNOON. STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY. GUSTS AS HIGH AS 75 MPH ARE POSSIBLE IN FAVORED CANYONS AND PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
215 WWUS75 KTFX 042055 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 155 PM MST WED FEB 4 2015 MTZ009-048-051200- /O.UPG.KTFX.HW.A.0004.150205T1900Z-150207T0100Z/ /O.NEW.KTFX.HW.W.0006.150206T0000Z-150208T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 155 PM MST WED FEB 4 2015 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THURSDAY BECOMING STRONG AND GUSTY BY THE EVENING. WIND SPEEDS WILL PEAK THURSDAY NIGHT...THEN WEAKEN SOMEWHAT FRIDAY MORNING. WINDS STRENGTHEN AGAIN AND BECOME EVEN STRONGER FRIDAY NIGHT INTO SATURDAY. STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE LIKELY. GUSTS AS HIGH AS 75 MPH ARE POSSIBLE IN FAVORED CANYONS AND PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 3, 12:51 PM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 3, 12:51 PM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1251 PM MST Tue Feb 3 2015 .UPDATE... Have updated forecast highs for today..lowering them in the north and raising them in the south. Blank && .AVIATION...UPDATED 1755z A shortwave will cross Southwest Montana and bring snow and MVFR/IFR conditions due to vsby and cigs. Further north, A cold front will push south and also bring snow and lowered cigs across northern and central portions of the region. Snow is not expected at KHVR but low ceilings still will cause MVFR/IFR conditions. Prevailing conditions will generally improve to VFR Wednesday morning. && .PREV DISCUSSION... /ISSUED 1204 PM MST Tue Feb 3 2015/ FXUS65 KTFX 031904 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1204 PM MST Tue Feb 3 2015 UPDATE... The forecast was updated to move up the beginning of the winter weather advisory for sw Montana to 2 pm. Models indicate that snow will develop at least over the mountains in the advisory area during the afternoon. Blank && .PREV DISCUSSION... /ISSUED 1055 AM MST Tue Feb 3 2015/ FXUS65 KTFX 031800 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 AM MST Tue Feb 3 2015 Aviation Section Updated. UPDATE... Cold front has advanced completely through N-central MT, but getting hung up through the Little Belt and Snowy mountain ranges. Light snow showers continue over the Bob Marshall wilderness, with an additional narrow but persistent band over northern Judith Basin County just to the north of Hwy 87. Little additional snowfall is expected through mid-day, so have cancelled the winter weather advisory for the N-central plains. The remaining advisory segment along the Rocky Mountain front continues through 11am, but may also be cancelled before then. Reduced POPS/snow through the afternoon over the North central plains. Also lowered max temps a few degrees mainly over J.Basin and Fergus county based on progression of the front. Expect the cold air to remain in position through the afternoon, with a reinforcing cold front and snow showers this evening. Forecast remains on track in the southwest where winter weather advisories continue. Nutter && .PREV DISCUSSION... /ISSUED 444 AM MST Tue Feb 3 2015/ Today through Thursday...Light snow will continue this morning over the Rocky Mountain Front along with the Havre/Lewistown areas. Thus the winter weather advisory will continue in this region. Most of the accumulating snowfall has ended in the Cut Bank/Shelby area so this area has been dropped. Snow showers are possible over much of rest of the region today...but expect the snowfall to start to become a bit more widespread by this evening over Southwest MT. The focus for tonight will shift towards Southwest MT as a fast moving area of low pressure moves eastward across Southern Idaho/Southern Wyoming. Thus a winter weather advisory has been issued for this region for tonight. Cold air continues to push southward through North Central MT this morning. The cold air should not retreat today over North Central MT...so it will remain cold over the north today. It will remain mild over much of Southwest MT this morning...but cooler air will slip into this region during the afternoon/evening hours. On Wednesday...it will be a very cold start...especially in the Havre area. Expect warm air to push up towards the I-15 corridor by late in the day. The warm air will continue to push slowly northeastward Wednesday evening. On Thursday...a return to mild temperatures is expected over much of the region. Additionally...a brisk westerly flow aloft will develop. There is the potential for high winds by late in the day Thursday over the Plains adjacent to the Rocky Mountain Front...while precip develops near the divide. High wind highlights are looking more likely by late in the week. Brusda Thursday night through Tuesday...A high pressure ridge will be the main feature over Central Montana although numerous disturbances will move through the flow aloft. This will keep brisk winds in the forecast along with periods of increased chances for precipitation. A shortwave will move through the Pacific Northwest Friday night and moisture moving across the Rockies will increase as the shortwave approaches. This wave will also tighten the surface pressure gradient and strong winds will be the result. High pressure will build again Saturday and keep temps quite warm but the flow aloft will remain disturbed and the chances of precipitation will again increase. Strong winds will cover large portions of the northern and central zones. The slopes of the Rockies look prime for a high wind event as well as higher elevations to the east. Another good shortwave will move across the Pacific Northwest Monday night and moisture moving across the Rockies will increase again. The airmass will trend cooler under the effect of the shortwave. However, temps will remain well above seasonal normals through the period. Zelzer && .PRELIMINARY POINT TEMPS/POPS... GTF 17 9 37 30 / 50 60 10 20 CTB 12 3 33 22 / 20 40 10 10 HLN 49 15 35 27 / 60 70 10 20 BZN 45 17 35 26 / 40 100 20 20 WEY 35 16 33 28 / 80 90 30 40 DLN 45 25 42 31 / 30 100 20 20 HVR 14 -7 19 12 / 90 20 0 0 LWT 20 4 34 24 / 80 60 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until 5 AM MST Wednesday Beaverhead... Gallatin...Jefferson...Madison. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:07 AM MST | Winter Weather Advisory | TFX | 24 hr |
Nearby
High Wind Watches in Montana, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.